Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 217, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 22, 2020, 10:37 PM CDT for LeFlore County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2020, 10:37 PM CDT (03:37 UTC)
- Expired
- May 22, 2020, 11:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 43 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 7:34 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 353 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
754
WUUS54 KTSA 230337
SVRTSA
OKC079-230430-
/O.NEW.KTSA.SV.W.0217.200523T0337Z-200523T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1037 PM CDT Fri May 22 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
East central Le Flore County in southeastern Oklahoma...
* Until 1130 PM CDT.
* At 1037 PM CDT, a severe thunderstorm was located 6 miles northeast
of Fanshawe, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Poteau... Wister...
Fanshawe... Cameron...
Shady Point... Rock Island...
LAT...LON 3495 9490 3509 9491 3521 9444 3497 9445
TIME...MOT...LOC 0337Z 260DEG 29KT 3503 9485
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
540 WWUS54 KTSA 230406 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 1106 PM CDT Fri May 22 2020 OKC079-230430- /O.CON.KTSA.SV.W.0217.000000T0000Z-200523T0430Z/ Le Flore OK- 1106 PM CDT Fri May 22 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR EAST CENTRAL LE FLORE COUNTY... At 1106 PM CDT, severe thunderstorms were located along a line extending from 4 miles southeast of Panama to near Wister, moving east at 25 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations in or near the path include... Poteau... Wister... Cameron... Shady Point... Rock Island... LAT...LON 3495 9481 3513 9477 3521 9444 3497 9445 TIME...MOT...LOC 0406Z 262DEG 22KT 3513 9462 3496 9475 HAIL...0.88IN WIND...60MPH $$
849 WWUS54 KTSA 230419 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 1119 PM CDT Fri May 22 2020 OKC079-230430- /O.CON.KTSA.SV.W.0217.000000T0000Z-200523T0430Z/ Le Flore OK- 1119 PM CDT Fri May 22 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR EAST CENTRAL LE FLORE COUNTY... At 1119 PM CDT, severe thunderstorms were located along a line extending from near Cameron to near Howe, moving east at 35 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations in or near the path include... Poteau... Wister... Cameron... LAT...LON 3495 9474 3515 9464 3516 9444 3497 9445 TIME...MOT...LOC 0419Z 275DEG 29KT 3512 9452 3497 9461 HAIL...0.88IN WIND...60MPH $$
715
WWUS54 KTSA 230429
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1129 PM CDT Fri May 22 2020
OKC079-230439-
/O.EXP.KTSA.SV.W.0217.000000T0000Z-200523T0430Z/
Le Flore OK-
1129 PM CDT Fri May 22 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LE FLORE COUNTY
WILL EXPIRE AT 1130 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southeastern Oklahoma.
LAT...LON 3495 9474 3515 9464 3516 9444 3497 9445
TIME...MOT...LOC 0429Z 260DEG 29KT 3513 9443 3498 9452
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 9:50 PM CDT, 47 minutes earlier.
Area forecast discussion, May 22, 9:50 PM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 950 PM CDT Fri May 22 2020 .DISCUSSION... Scattered strong to severe thunderstorms continue across parts of southeast Oklahoma and west central Arkansas at this time. This activity will continue into the overnight hours, with additional storms moving into southeast Oklahoma from the west. Have adjusted pops overnight based on current and expected trends, with the rest of the forecast looking good at this time. Update on the way. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...23 LONG TERM....05 PLATE
Hazardous weather outlook, May 22, 9:13 PM CDT, 1 hour 24 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
913 PM CDT Fri May 22 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
913 PM CDT Fri May 22 2020
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
TORNADO.
RISK...Limited.
AREA...South of Interstate 40.
ONSET...Ongoing.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...South of Interstate 40.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Limited.
AREA...Far Southeast Oklahoma.
ONSET...This Evening.
HEAVY RAIN.
RISK...Limited.
AREA...Southeast Oklahoma.
ONSET...This Evening.
DISCUSSION...
Strong to severe thunderstorms have developed across southeast
Oklahoma and west central Arkansas this evening. The strongest
storms will be capable of producing golf ball hail and isolated,
brief tornadoes. Storms currently across north central Texas and
southwest Oklahoma may impact southeast Oklahoma with additional
chances for severe weather as they move east or northeast later
this evening and into the overnight hours. Large hail and damaging
winds will be the main severe weather threats.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential.
SUNDAY...Severe Thunderstorm Potential.
MONDAY...Thunderstorm Potential...Heavy Rain Potential.
TUESDAY through THURSDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
An unsettled weather pattern will bring daily thunderstorm
chances, mainly from the latter part of the holiday weekend on
into the following week. While some severe weather will be
possible, flooding may become the main threat. Pockets of locally
heavy rainfall, falling on areas likely to have received previous
rounds of heavy rainfall, may begin to cause river flooding and
localized flash flooding by early next week.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, May 22, 9:04 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
904 PM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TORNADO 5 NE HEAVENER 34.94N 94.54W
05/22/2020 LE FLORE OK TRAINED SPOTTER
&&
MATLocal storm report, May 22, 9:32 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
932 PM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM HAIL HARTFORD 35.02N 94.38W
05/22/2020 E1.50 INCH SEBASTIAN AR OTHER FEDERAL
REPORT RECEIVED VIA MPING
&&
MATLocal storm report, May 22, 9:37 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
937 PM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL MANSFIELD 35.06N 94.25W
05/22/2020 M1.75 INCH SEBASTIAN AR TRAINED SPOTTER
&&
MATSpecial weather statement, May 22, 10:00 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1000 PM CDT Fri May 22 2020
OKZ071-073-074-230330-
Haskell OK-Pittsburg OK-McIntosh OK-
1000 PM CDT Fri May 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HASKELL...
SOUTHEASTERN MCINTOSH AND NORTHEASTERN PITTSBURG COUNTIES UNTIL 1030
PM CDT...
At 1000 PM CDT, a strong thunderstorm was located 3 miles northeast
of Arrowhead State Park, moving east at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Quinton... Kinta...
Enterprise... Lewisville...
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southeastern Oklahoma.
LAT...LON 3537 9535 3530 9535 3530 9531 3511 9524
3512 9558 3522 9563
TIME...MOT...LOC 0300Z 253DEG 16KT 3518 9557Local storm report, May 22, 10:18 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1018 PM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM HAIL GREENWOOD 35.22N 94.26W
05/22/2020 E1.75 INCH SEBASTIAN AR PUBLIC
&&
BLHLocal storm report, May 22, 10:29 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1029 PM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL HEAVENER 34.89N 94.60W
05/22/2020 E2.75 INCH LE FLORE OK PUBLIC
&&
BLHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:11 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 49 min |
| May 22, 7:43 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 47 min |
| May 22, 8:00 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 45 min |
| May 22, 8:10 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 50 min |
| May 22, 8:26 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 49 min |
| May 22, 8:28 PM CDT | Tornado Warning | TSA | Latimer, Pittsburg | 47 min |
| May 22, 8:40 PM CDT | Special Weather Statement | TSA | Sequoyah | 35 min |
| May 22, 8:47 PM CDT | Tornado Warning | TSA | LeFlore | 58 min |
| May 22, 8:58 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 25 min |
| May 22, 9:06 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 54 min |
| May 22, 9:10 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 50 min |
| May 22, 9:15 PM CDT | Tornado Warning | TSA | Latimer | 45 min |
| May 22, 9:16 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 44 min |
| May 22, 9:52 PM CDT | Tornado Warning | TSA | LeFlore | 38 min |
| May 22, 9:53 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 52 min |
| May 22, 9:56 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 49 min |
| May 22, 10:00 PM CDT | Special Weather Statement | TSA | McIntosh | 30 min |
| May 22, 10:04 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Pittsburg | 41 min |
| May 22, 10:10 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 50 min |
| May 22, 10:27 PM CDT | Tornado Warning | TSA | LeFlore | 46 min |
| May 22, 10:40 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee | 50 min |
| May 22, 10:42 PM CDT | Flash Flood Warning | TSA | LeFlore | 6 hr |
| May 22, 10:55 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 65 min |
| May 22, 11:10 PM CDT | Special Weather Statement | TSA | Latimer | 35 min |
| May 22, 11:11 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 49 min |
| May 22, 11:26 PM CDT | Tornado Warning | TSA | Haskell, Latimer, Pittsburg | 49 min |
| May 22, 11:36 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, Pittsburg | 3 hr |
| May 22, 11:41 PM CDT | Special Weather Statement | TSA | Sequoyah | 49 min |
| May 22, 11:47 PM CDT | Special Weather Statement | TSA | Choctaw | 43 min |
| May 23, 12:13 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 47 min |
| May 23, 12:28 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 47 min |
| May 23, 1:01 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 44 min |
| May 23, 1:20 AM CDT | Special Weather Statement | TSA | Wagoner | 25 min |
| May 23, 1:43 AM CDT | Special Weather Statement | TSA | Mayes | 32 min |
| May 23, 1:43 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 47 min |
| May 23, 1:52 AM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 38 min |
| May 23, 1:55 AM CDT | Special Weather Statement | TSA | Wagoner | 35 min |
| May 23, 2:28 AM CDT | Special Weather Statement | TSA | Wagoner | 32 min |
| May 23, 2:54 AM CDT | Special Weather Statement | TSA | Rogers | 36 min |
| May 23, 4:20 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore | 55 min |
| May 23, 8:51 AM CDT | River Flood Warning | TSA | LeFlore | 19 hr |
| May 23, 8:51 AM CDT | River Flood Warning | TSA | LeFlore | 6 days |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.